Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 95, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Sep 15, 2006, 3:16 PM MDT for Carbon County, Duchesne County, Utah. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 15, 2006, 3:16 PM MDT (21:16 UTC)
- Expired
- Sep 15, 2006, 4:00 PM MDT
- In force
- 44 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
Counties Carbon County, UT, Duchesne County, UT
The radar
The Grand Junction radar (KGJX), 220 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 15, 12:58 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 152118 SVRSLC UTC007-013-152200- /O.NEW.KSLC.SV.W.0095.060915T2116Z-060915T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 316 PM MDT FRI SEP 15 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CARBON COUNTY IN UTAH... SOUTH CENTRAL DUCHESNE COUNTY IN UTAH... * UNTIL 400 PM MDT. * AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL CARBON COUNTY...OR ABOUT 18 MILES NORTHEAST OF PRICE...AND WAS MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN CARBON COUNTY THROUGH 330 PM MDT. RURAL SOUTHERN DUCHESNE COUNTY THROUGH 400 PM MDT. THIS STORM WILL ALSO IMPACT HIGHWAY 191 SOUTH OF DUCHESNE. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3966 11080 3959 11061 4003 11010 4008 11064 $$ SEAMAN
1 follow-up statement
000 WWUS55 KSLC 152146 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 344 PM MDT FRI SEP 15 2006 UTC007-013-152200- /O.CON.KSLC.SV.W.0095.000000T0000Z-060915T2200Z/ CARBON UT-DUCHESNE UT- 344 PM MDT FRI SEP 15 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT FOR SOUTH CENTRAL DUCHESNE AND NORTH CENTRAL CARBON COUNTIES... AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL DUCHESNE COUNTY...OR ABOUT 18 MILES SOUTH OF DUCHESNE...MOVING NORTHEAST AT 30 MPH. ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE WERE LOCATED OVER RURAL NORTHERN CARBON COUNTY...AS WELL AS WESTERN CARBON COUNTY NEAR HIAWATHA. THIS STORM WAS MOVING NORTHEAST AT 30 MPH...AND WILL BE NEAR PRICE AROUND 4 PM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MDT FRIDAY EVENING FOR UTAH. LAT...LON 3966 11080 3959 11061 4003 11010 4008 11064 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 11:03 AM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 15, 11:03 AM MDT, 4 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1103 AM MDT FRI SEP 15 2006
.SYNOPSIS...A COLD PACIFIC STORM SYSTEM WILL MOVE INTO THE
NORTHERN GREAT BASIN TONIGHT. THE ASSOCIATED COLD FRONT WILL SWEEP
SOUTH ACROSS UTAH LATE THIS AFTERNOON THROUGH EARLY SATURDAY. HIGH
PRESSURE ALOFT WILL RETURN EARLY NEXT WEEK.
&&
.DISCUSSION...SHOWERS AND THUNDERSTORMS THAT BROUGHT SIGNIFICANT
RAINFALL TOTALS TO MANY LOCATIONS ACROSS THE STATE HAVE DECREASED
IN COVERAGE THIS MORNING...WITH SCATTERED SHOWERS AND
THUNDERSTORMS REMAINING ACROSS NORTHERN UTAH. THIS BREAK IN THE
ACTION WILL BE SHORT LIVED AS THE WELL ADVERTISED PACIFIC STORM
SYSTEM APPROACHES THE AREA. MODELS IN GOOD AGREEMENT THAT COVERAGE
WILL INCREASE THIS AFTERNOON AS THE UPPER TROUGH AND JET MAX CURRENTLY
OVER WESTERN NEVADA MOVE INTO WESTERN UTAH. ASSOCIATED COLD FRONT
EXTENDING FROM SOUTHERN OREGON TO WESTERN MONTANA WILL MOVE
THROUGH BEGINNING LATE THIS AFTERNOON...REACHING THE UT/AZ BORDER BY
TOMORROW AFTERNOON. DRAMATIC COOLING EXPECTED AS THE FRONT MOVES
THROUGH...WITH -4 TO -6C 700 MB TEMPS OVER NORTHERN UTAH.
SNOW LEVELS SHOULD DROP TO AROUND 8000 FT IN NORTHERN UTAH WITH
THE PASSAGE OF THE COLD FRONT...AND SOME AREAS IN THE HIGHER
ELEVATIONS COULD SEE UP TO 4-6 INCH ACCUMULATIONS FRIDAY NIGHT
INTO SATURDAY MORNING. DUE TO IT BEING THE FIRST EVENT OF THE
SNOW SEASON...HAVE GONE AHEAD AND ISSUED A SNOW ADVISORY FOR THE
WASATCH AND UINTA MOUNTAINS. PRECIPITATION WILL BE ALL RAIN IN
THE VALLEYS...THOUGH THE BENCHES COULD BRIEFLY SEE RAIN MIXED
WITH SNOW IN HEAVIER PRECIPITATION. MOST OF THE PRECIPITATION IN
THE VALLEYS WILL BE DONE BY SATURDAY AFTERNOON...THOUGH SHOWERS
COULD LINGER IN THE MOUNTAINS THROUGH SATURDAY EVENING.
WINDS HAVE ALREADY PICKED UP AHEAD OF THE STORM SYSTEM...AND THEY
SHOULD INCREASE FURTHER THIS AFTERNOON. LATEST NAM AND GFS SHOW
STRONGER 700 MB FLOW THIS AFTERNOON THAN INDICATED IN PREVIOUS
RUNS...50 TO 55 KTS OVER SOUTHERN UTAH...AND THIS SHOULD TRANSLATE
INTO STRONG WINDS AT THE SURFACE. NAM MOS PREDICTS 35 KT SUSTAINED
WINDS AT MILFORD AND 25 KT WINDS AT HANKSVILLE...NORMALLY NOT A
WINDY AREA. BECAUSE OF THIS...HAVE EXPANDED WIND ADVISORY INTO THE
MAJORITY OF SOUTHERN AND CENTRAL UTAH UNTIL 10PM. WINDS WILL
DECREASE AS THE COLD FRONT MOVES INTO THE AREA. RED FLAG WARNING
REMAINS IN EFFECT FOR THE FAR SOUTHWESTERN VALLEYS AS RELATIVE
HUMIDITIES COULD REACH CRITICAL VALUES THERE.
HAVE UPDATED THE FORECAST TO DECREASE POPS THIS MORNING OVER THE
UINTAS AND NORTHERN WASATCH MOUNTAINS THIS MORNING AND TO ADD
HIGHLIGHTS.
&&
.AVIATION...PRECIPITATION HAS MOSTLY ENDED AT KSLC THIS
MORNING...WITH ONLY ISOLATED SHOWERS REMAINING...AND CEILINGS ARE
EXPECTED TO GENERALLY REMAIN AT OR ABOVE 7000 FT FOR THE NEXT FEW
HOURS. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS
AFTERNOON...KEEPING CEILINGS BELOW 7000 FT...AND CONDITIONS MAY
DROP TO MVFR IN THE HEAVIER STORMS. CURRENTLY BELIEVE THAT A 40
PERCENT CHANCE OF MVFR EXISTS BETWEEN 00Z AND 06Z. SOUTH WINDS
WILL PICK UP WITHIN THE NEXT COUPLE OF HOURS AHEAD OF THE
APPROACHING COLD FRONT...WHICH IS EXPECTED TO PASS THROUGH KSLC
AROUND 22Z...BUT COULD ARRIVE AS LATE AS 00Z.
&&
.FIRE WEATHER...WIDESPREAD RAIN OCCURRED THURSDAY ACROSS THE
DISTRICT. EVEN MOST AREAS OF THE EASTERN DESERT BASINS RECEIVED A
HUNDREDTH OR MORE OF RAINFALL. SOME MOUNTAIN RAWS RECEIVED OVER AN
INCH OF RAIN. THE WARMEST AND DRIEST AREA FOR TODAY WILL BE
RESTRICTED TO UTAH/S DIXIE WHERE THE RED FLAG WARNING IS IN EFFECT.
HOWEVER...IT WILL BE WINDY ACROSS ALL OF SOUTHERN UTAH TODAY.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WIND ADVISORY UNTIL 10 PM FRIDAY FOR UTZ013>021.
RED FLAG WARNING UNTIL MIDNIGHT SATURDAY FOR UTZ439.
SNOW ADVISORY FROM 6 PM FRIDAY TO 6 AM SATURDAY FOR UTZ007>009.
WY...NONE.
&&
PUBLIC/AVIATION...TRAPHAGAN/HALL
FIRE WEATHER...GIBSONHazardous weather outlook, Sep 15, 11:27 AM MDT, 3 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1127 AM MDT FRI SEP 15 2006 UTZ001>006-010>012-WYZ021-161730- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH PLATEAU/BOOK CLIFFS-WESTERN UINTA BASIN-CASTLE COUNTRY- SOUTHWEST WYOMING- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH... NORTHERN UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON. WINDS WILL INCREASE LATE THIS MORNING AND BRING BREEZY TO WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. A MOIST AIRMASS WILL CONTINUE TO MOVE OVER THE AREA BRINGING ADDITIONAL PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. THE NORTHERN MOUNTAINS OF UTAH WILL ALSO SEE ITS FIRST SNOWFALL OF THE SEASON TONIGHT. RAIN MAY MIX WITH SNOW DOWN TO 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD PRECIPITATION WILL CONTINUE OVER THE AREA THROUGH EARLY SATURDAY. MUCH COLDER TEMPERATURES WILL SPREAD ACROSS ALL OF NORTHERN UTAH AND SOUTHWEST WYOMING FOR SATURDAY. PARTIAL CLEARING SATURDAY NIGHT COULD BRING AREAS OF FROST ON SUNDAY MORNING. DRIER AND MILDER CONDITIONS WILL RETURN FOR THE EARLY PART OF NEXT WEEK. ADDITIONAL PRECIPITATION AND COOLER TEMPERATURES COULD AFFECT THE AREA AGAIN FOR THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ007>009-161730- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON AND BRING THE FIRST SNOWFALL OF THE SEASON TO THE NORTHERN MOUNTAINS. WINDS WILL INCREASE LATE THIS MORNING AND BRING BREEZY TO WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. A MOIST AIRMASS WILL CONTINUE TO MOVE OVER THE AREA BRINGING ADDITIONAL PRECIPITATION TO THE AREA THIS AFTERNOON AND TONIGHT. TOTAL SNOWFALL ACCUMULATIONS WILL GENERALLY BE 2 TO 6 INCHES IN MOST AREAS...BUT LOCALLY HIGHER AMOUNTS CAN BE EXPECTED ESPECIALLY ON THE WESTERN-FACING SLOPES. RAIN MAY MIX WITH SNOW DOWN 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WIDESPREAD PRECIPITATION WILL CONTINUE OVER THE AREA THROUGH EARLY SATURDAY. MUCH COLDER TEMPERATURES WILL SPREAD ACROSS ALL OF NORTHERN UTAH FOR SATURDAY. PARTIAL CLEARING SATURDAY NIGHT COULD BRING AREAS OF FROST ON SUNDAY MORNING. DRIER AND MILDER CONDITIONS WILL RETURN FOR THE EARLY PART OF NEXT WEEK. ADDITIONAL PRECIPITATION AND COOLER TEMPERATURES COULD AFFECT THE AREA AGAIN FOR THE MIDDLE PART OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ013>021-161730- SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH- SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL- 1127 AM MDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT AN UNSEASONABLY COLD AIRMASS ASSOCIATED WITH A PACIFIC STORM SYSTEM WILL MOVE OVER THE AREA LATER THIS AFTERNOON. WINDS WILL INCREASE LATE THIS MORNING AND BRING WINDY CONDITIONS TO THE AREA AHEAD OF A COLD FRONT. SOUTH TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 45 MPH WILL DEVELOP OVER THE VALLEYS TODAY WITH SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH DEVELOPING LATE THIS MORNING. ALSO...THE NORTHERN MOUNTAINS OF UTAH WILL SEE ITS FIRST SNOWFALL OF THE SEASON TONIGHT AS WELL WITH RAIN AND SNOW MIXING DOWN TO 6000 FEET. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL SWEEP SOUTH ACROSS SOUTHERN UTAH SATURDAY. COLDER TEMPERATURES WILL FOLLOW THE FRONT SOUTH...ALONG WITH SPOTTY SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. HALL
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 14, 8:15 PM MDT | Severe Thunderstorm Warning | SLC | Beaver, Iron | 19 min |
| Sep 15, 4:16 AM MDT | Wind Advisory | SLC | 17 hr | |
| Sep 15, 4:18 AM MDT | Red Flag Warning | SLC | 22 hr | |
| Sep 15, 10:36 AM MDT | Snow Advisory | SLC | 14 hr | |
| Sep 15, 2:04 PM MDT | Severe Thunderstorm Warning | SLC | Utah, Wasatch | 26 min |
| Sep 15, 2:50 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 25 min |
| Sep 15, 3:38 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 67 min |
| Sep 15, 3:49 PM MDT | High Wind Warning | SLC | 5 hr | |
| Sep 15, 3:56 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 64 min |
| Sep 15, 4:50 PM MDT | Flash Flood Warning | SLC | Carbon, Duchesne | 3 hr |
| Sep 15, 5:00 PM MDT | Severe Thunderstorm Warning | SLC | Carbon, Duchesne | 60 min |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.